Alert archive / Montana / Wind Chill Warnings in 2008

Wind Chill Warning 3, NWS Great Falls, MT

December 19, 2008

NWS Great Falls, MT issued this wind chill warning at Dec 19, 2008, 10:34 AM MST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2008, 10:34 AM MST (17:34 UTC)
Expired
Dec 20, 2008, 12:00 PM MST
In force
25 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 191734
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1034 AM MST FRI DEC 19 2008

MTZ009>013-044>046-048-049-200200-
/O.CAN.KTFX.WW.Y.0012.000000T0000Z-081220T0000Z/
/O.NEW.KTFX.WC.W.0003.081219T1734Z-081220T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE...
GREAT FALLS...FORT BENTON...SHELBY...CHESTER...CONRAD...CHOTEAU...
FAIRFIELD
1034 AM MST FRI DEC 19 2008

...WIND CHILL WARNING IN EFFECT UNTIL NOON MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE
WINTER WEATHER ADVISORY WITH A WIND CHILL WARNING...WHICH IS IN
EFFECT UNTIL NOON MST SATURDAY. 

COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 25 BELOW ZERO
TO 45 BELOW ZERO. WHEN WINDS CHILLS ARE COLDER THAN 40 BELOW
ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 10 MINUTES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MTZ014-200200-
/O.CAN.KTFX.WW.Y.0012.000000T0000Z-081220T0000Z/
/O.NEW.KTFX.WC.Y.0010.081219T1734Z-081220T1900Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE CITIES OF...HELENA...LINCOLN
1034 AM MST FRI DEC 19 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE
WINTER WEATHER ADVISORY WITH A WIND CHILL ADVISORY...WHICH IS IN
EFFECT UNTIL NOON MST SATURDAY. 

COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO
TO 35 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 30 BELOW
ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER
CLOTHING.

$$

MTZ047-200000-
/O.CON.KTFX.WW.Y.0012.000000T0000Z-081220T0000Z/
BLAINE-
INCLUDING THE CITY OF...CHINOOK
1034 AM MST FRI DEC 19 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

LIGHT SNOW WILL CONTINUE THROUGH THE DAY BEFORE DIMINISHING
LATER THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE
EXPECTED. BLOWING AND DRIFTING SNOW IS ALSO POSSIBLE...ALONG WITH
LOCAL WIND CHILL VALUES OF 25 TO 35 BELOW ZERO.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$

MTZ050-051-200000-
/O.CON.KTFX.WW.Y.0012.000000T0000Z-081220T0000Z/
JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...STANFORD...LEWISTOWN
1034 AM MST FRI DEC 19 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SNOW WILL CONTINUE THROUGH THE DAY BEFORE DIMINISHING LATER THIS
AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED
OVER THE PLAINS... WITH 4 TO 8 INCHES IN THE MOUNTAINS. BLOWING
AND DRIFTING SNOW IS ALSO POSSIBLE...ALONG WITH LOCAL WIND CHILL
VALUES OF 25 TO 35 BELOW ZERO.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$

MTZ052>055-200000-
/O.CON.KTFX.WW.Y.0012.000000T0000Z-081220T0000Z/
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE CITIES OF...BOULDER...TOWNSEND...
WHITE SULPHUR SPRINGS...BOZEMAN...WEST YELLOWSTONE
1034 AM MST FRI DEC 19 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SNOW WILL CONTINUE THROUGH THE DAY BEFORE DIMINISHING LATER THIS
AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED IN
THE VALLEYS...WITH 4 TO 8 INCHES IN THE MOUNTAINS. BLOWING AND
DRIFTING SNOW ARE ALSO POSSIBLE ALONG WITH LOCAL WIND CHILL
VALUES OF 15 TO 25 BELOW ZERO.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$
5 follow-up statements
000 
WWUS45 KTFX 192001
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
101 PM MST FRI DEC 19 2008

MTZ047-050-051-054-200500-
/O.CAN.KTFX.WW.Y.0012.000000T0000Z-081220T0000Z/
/O.EXA.KTFX.WC.W.0003.000000T0000Z-081220T1900Z/
BLAINE-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE CITIES OF...CHINOOK...STANFORD...LEWISTOWN...
WHITE SULPHUR SPRINGS
101 PM MST FRI DEC 19 2008

...WIND CHILL WARNING IN EFFECT UNTIL NOON MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE
WINTER WEATHER ADVISORY WITH A WIND CHILL WARNING...WHICH IS IN
EFFECT UNTIL NOON MST SATURDAY. 

COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 25 BELOW ZERO TO
45 BELOW ZERO. WHEN WINDS CHILLS ARE COLDER THAN 40 BELOW ZERO...
EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 10 MINUTES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MTZ052-053-055-200500-
/O.CAN.KTFX.WW.Y.0012.000000T0000Z-081220T0000Z/
/O.EXA.KTFX.WC.Y.0010.000000T0000Z-081220T1900Z/
JEFFERSON-BROADWATER-GALLATIN-
INCLUDING THE CITIES OF...BOULDER...TOWNSEND...BOZEMAN...
WEST YELLOWSTONE
101 PM MST FRI DEC 19 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE
WINTER WEATHER ADVISORY WITH A WIND CHILL ADVISORY...WHICH IS IN
EFFECT UNTIL NOON MST SATURDAY. 

COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO
35 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 35 BELOW
ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER
CLOTHING.

$$

MTZ009>013-044>046-048-049-200500-
/O.CON.KTFX.WC.W.0003.000000T0000Z-081220T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE...
GREAT FALLS...FORT BENTON...SHELBY...CHESTER...CONRAD...CHOTEAU...
FAIRFIELD
101 PM MST FRI DEC 19 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY. 

COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 25 BELOW ZERO TO
45 BELOW ZERO. WHEN WINDS CHILLS ARE COLDER THAN 40 BELOW ZERO...
EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 10 MINUTES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MTZ008-015-200500-
/O.EXA.KTFX.WC.Y.0010.000000T0000Z-081220T1900Z/
BEAVERHEAD-MADISON-
INCLUDING THE CITIES OF...DILLON...ENNIS
101 PM MST FRI DEC 19 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST SATURDAY. 

COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO
35 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 35 BELOW
ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER
CLOTHING.

$$

MTZ014-200500-
/O.CON.KTFX.WC.Y.0010.000000T0000Z-081220T1900Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE CITIES OF...HELENA...LINCOLN
101 PM MST FRI DEC 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY. 

COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO
35 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 35 BELOW
ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER
CLOTHING.

$$
000 
WWUS45 KTFX 192230
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
330 PM MST FRI DEC 19 2008

MTZ009>013-044>051-054-200500-
/O.CON.KTFX.WC.W.0003.000000T0000Z-081220T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
MEAGHER-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE...
GREAT FALLS...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...
CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...
WHITE SULPHUR SPRINGS
330 PM MST FRI DEC 19 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY. 

COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 25 BELOW ZERO TO
45 BELOW ZERO. WHEN WINDS CHILLS ARE COLDER THAN 40 BELOW ZERO...
EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 10 MINUTES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MTZ008-014-015-052-053-055-200500-
/O.CON.KTFX.WC.Y.0010.000000T0000Z-081220T1900Z/
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-GALLATIN-
INCLUDING THE CITIES OF...DILLON...HELENA...LINCOLN...ENNIS...
BOULDER...TOWNSEND...BOZEMAN...WEST YELLOWSTONE
330 PM MST FRI DEC 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY. 

COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO
35 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 35 BELOW
ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER
CLOTHING.

$$
000 
WWUS45 KTFX 200418
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
918 PM MST FRI DEC 19 2008

MTZ009>013-044>051-054-201300-
/O.CON.KTFX.WC.W.0003.000000T0000Z-081220T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
MEAGHER-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE...
GREAT FALLS...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...
CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...
WHITE SULPHUR SPRINGS
918 PM MST FRI DEC 19 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY. 

COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 25 BELOW ZERO TO
45 BELOW ZERO. WHEN WINDS CHILLS ARE COLDER THAN 40 BELOW ZERO...
EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 10 MINUTES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MTZ008-014-015-052-053-055-201300-
/O.CON.KTFX.WC.Y.0010.000000T0000Z-081220T1900Z/
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-GALLATIN-
INCLUDING THE CITIES OF...DILLON...HELENA...LINCOLN...ENNIS...
BOULDER...TOWNSEND...BOZEMAN...WEST YELLOWSTONE
918 PM MST FRI DEC 19 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY. 

COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO
35 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 35 BELOW
ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER
CLOTHING.

$$
000 
WWUS45 KTFX 201154
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
454 AM MST SAT DEC 20 2008

MTZ009>013-044>051-054-201900-
/O.CON.KTFX.WC.W.0003.000000T0000Z-081220T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
MEAGHER-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE...
GREAT FALLS...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...
CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...
WHITE SULPHUR SPRINGS
454 AM MST SAT DEC 20 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 25 BELOW ZERO TO
45 BELOW ZERO. WHEN WINDS CHILLS ARE COLDER THAN 40 BELOW ZERO...
EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 10 MINUTES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MTZ008-014-015-052-053-055-201900-
/O.CON.KTFX.WC.Y.0010.000000T0000Z-081220T1900Z/
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-GALLATIN-
INCLUDING THE CITIES OF...DILLON...HELENA...LINCOLN...ENNIS...
BOULDER...TOWNSEND...BOZEMAN...WEST YELLOWSTONE
454 AM MST SAT DEC 20 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. 

COLD TEMPERATURES AND NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH
WILL CREATE VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO
35 BELOW ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 35 BELOW
ZERO...EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER
CLOTHING.

$$
000 
WWUS45 KTFX 201900
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1200 PM MST SAT DEC 20 2008

MTZ009>013-044>051-054-210500-
/O.EXP.KTFX.WC.W.0003.000000T0000Z-081220T1900Z/
/O.EXB.KTFX.WC.Y.0010.081220T1900Z-081221T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
MEAGHER-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE...
GREAT FALLS...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...
CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...
WHITE SULPHUR SPRINGS
1200 PM MST SAT DEC 20 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE WIND
CHILL WARNING WITH A WIND CHILL ADVISORY...WHICH IS IN EFFECT
UNTIL NOON MST SUNDAY.

COLD TEMPERATURES AND WESTERLY WINDS OF 10 TO 20 MPH WILL CREATE
VERY COLD WIND CHILL TEMPERATURES OF 20 BELOW ZERO TO 40 BELOW
ZERO. WHEN WINDS CHILLS ARE 20 BELOW ZERO TO 40 BELOW ZERO...
EXPOSED FLESH CAN FREEZE IN AS LITTLE AS 30 MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE WINTER
CLOTHING.

$$

MTZ008-014-015-052-053-055-202000-
/O.EXP.KTFX.WC.Y.0010.000000T0000Z-081220T1900Z/
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-GALLATIN-
INCLUDING THE CITIES OF...DILLON...HELENA...LINCOLN...ENNIS...
BOULDER...TOWNSEND...BOZEMAN...WEST YELLOWSTONE
1200 PM MST SAT DEC 20 2008

...WIND CHILL ADVISORY WILL EXPIRE AT NOON MST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON MST TODAY. 

VERY COLD TEMPERATURES WILL REMAIN IN PLACE ACROSS SOUTHWEST
MONTANA. HOWEVER...WINDS ARE GENERALLY VERY LIGHT OR CALM. AS A
RESULT...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 19, 10:22 AM MST, 12 minutes earlier.

Area forecast discussion, Dec 19, 10:22 AM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1022 AM MST FRI DEC 19 2008

.UPDATE...BAND OF SNOW CONTINUES OVER MY SOUTHEASTERN ZONES WHERE
THE WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 5 PM. SNOW
IN THIS REGION MAY BECOME MODERATE TO HEAVY FOR SHORT PERIODS BUT
ADDITIONAL ACCUMULATIONS SHOULD REMAIN GENERALLY 1 TO 2 INCHES.
BEHIND THE FRONT SKIES HAVE GONE PARTLY CLOUDY ACROSS MUCH OF
NORTH CENTRAL MONTANA. HOWEVER...MORE CLOUDS ARE APPROACHING THE
REGION AND BELIEVE THE IT WILL CLOUD UP AGAIN BY AFTERNOON SO WILL
KEEP MOSTLY CLOUDY WORDING IN THE FORECAST. IN THE REGION WHERE
SNOW HAS ENDED I AM REPLACING THE WINTER WEATHER ADVISORY WITH A
WIND CHILL WARNING. CURRENTLY WIND CHILLS ARE IN THE ADVISORY
CRITERIA BUT EXPECT THAT THEY WILL REACH WARNING CRITERIA
OVERNIGHT. THE EXCEPTION TO THIS IS THE HELENA AREA WHERE I DO NOT
EXPECT WIND CHILLS TO REACH 40 BELOW...SO HAVE GONE WITH A WIND
CHILL ADVISORY IN THIS AREA. BAND OF SNOW WILL MOVE QUICKLY EAST
TODAY AND EXPECT THAT BY THE AFTERNOON PACKAGE I WILL REPLACE THE
REMAINDER OF THE WINTER WEATHER ADVISORY WITH WIND CHILL
ADVISORIES OR WARNINGS. MPJ

&&

.AVIATION...
UPDATED 19/1135Z.
MAIN PORTION OF AN UPPER LEVEL TROUGH IS WORKING ACROSS WESTERN AND
CENTRAL MT AT THE PRESENT TIME.  ACCOMPANYING BAND OF LIGHT/MODERATE
SNOW EXTENDS FROM KHLN TO KHVR AND IS MOVING NORTHEASTWARD WITH IFR
CONDITIONS UNDER THE AREA OF PRECIPITATION.  EXPECT AT LEAST LIGHT
SNOW TO PERSIST AT/NEAR ALL LOCAL AIRFIELDS INTO EARLY AFTN AND THEN
GRADUALLY END FROM NORTH TO SOUTH BY EARLY EVENING.  CIG/VIS WILL BE
QUITE VARIABLE ACROSS THE REGION...VFR AWAY FROM PRECIP AND MVFR TO
IFR VCNTY OF SNOW AREAS.  AS SNOW CLEARS OUT THIS AFTN/EVE...CIGS
WILL BECOME PREDOMINANTLY VFR AT FL050-080.  WINDS WILL REMAIN LIGHT
OVER THE REGION WITH OCCASIONAL GUSTS NEAR 15 KTS VCNTY KCTB AND
KHVR.   WARANAUSKAS

&&

.PREV DISCUSSION...
/ISSUED 435 AM MST FRI DEC 19 2008/

FRIDAY THROUGH SUNDAY...AN UPPER LEVEL LOW PRESSURE TROF OVER THE
PACIFIC NORTHWEST WILL APPROACH THE ROCKIES BY 12Z FRIDAY.  THE
DYNAMICS ASSOCIATED WITH THIS SYSTEM ARE RATHER WEAK...SEVERAL
VORTICITY MAXES MOVE THROUGH THE AREA BUT REMAIN DISORGANIZED WITH
RESPECT TO THE CWA AS A WHOLE. THE MODELS GENERATE THE STRONGEST UVV
OVER SOUTHWEST MONTANA TODAY BUT THIS WEAKENS BY FRIDAY NIGHT. AT
THE SURFACE...COLD NORTH FLOW WILL BE THE MAIN FEATURE...MOISTURE
INCREASING AT 850MB NEAR THE HILINE AND SPREADING SOUTH DURING THE
MORNING FOR WIDESPREAD LIGHT SNOW. THE SHOW WILL WEAKEN DURING THE
AFTERNOON. THE UPPER LEVEL TROF WILL MOVE EAST OF THE ZONES FRIDAY
NIGHT AND HIGH PRESSURE WILL BEGIN TO BUILD ALOFT. NORTHWEST FLOW
ALOFT WILL CONTINUE...AND BECOME QUITE STRONG LATE SATURDAY AND
SATURDAY NIGHT BEFORE WEAKENING SOMEWHAT ON SUNDAY AS THE RIDGE MOVE
MOVES OVER THE ROCKIES. THE SURFACE HIGH PRESSURE WILL INTO EASTERN
MONTANA AS THE RIDGE APPROACHES. THIS WILL BRING SOUTHWEST WINDS
INTO THE AREA AND THE BEGINNING OF A WARMING TREND. TEMPS WILL
BEGIN THE PERIOD VERY COLD UNTIL SOME WARMING OCCURS ON SUNDAY...BUT
TEMPS WILL STILL REMAIN WELL BELOW NORMALS. ZELZER

SUNDAY NIGHT THROUGH CHRISTMAS EVE NIGHT.  MID-TERM FORECAST PERIOD
CONTINUES ACTIVE PATTERN SEEN OVER THE WEEKEND.  ANOTHER MOIST
PACIFIC UPPER LEVEL TROF MAKES ITS WAY INTO MT LATE SUN INTO MON
BRINGING ANOTHER ROUND OF MOSTLY LIGHT SNOW.  BRIEF PERIOD OF WARM
AIR ADVECTION AHEAD OF THE TROF AXIS WILL BUMP HIGH TEMPS INTO THE
LOW TO MID-TEENS ABOVE ZERO ON MON...BUT CHILLY TEMPS RETURN QUICKLY
AS REINFORCING SHOT OF FRIGID CANADIAN AIR WILL MOVE INTO THE REGION
BEHIND THE TROF.  GFS AND EUROPEAN MODELS GENERALLY AGREE ON PUSHING
THIS SYSTEM DOWNSTREAM ON TUES BUT EURO KEEPS WIDE SWATH OF LOW QPF
MOISTURE OVER THE CWA INTO TUES NIGHT WHILE GFS DRIES US OUT.
CURRENT GRIDS LEAN TOWARD GFS SOLUTION.  CWA STAYS DRY THRU MOST OF
WED BEFORE ANOTHER LARGE PAC TROF APPROACHES THE WA/OR COAST AND
PUSHES NEW SWATH OF MOISTURE TOWARD WESTERN MT.  BOTH GFS AND EURO
MODELS KEEP THE BULK OF MOISTURE AND RESULTING LIGHT SNOW ALONG AND
WEST OF THE DIVIDE THRU WED EVE.  CWA WILL AGAIN SEE SOUTHWEST FLOW
ALOFT AHEAD OF THIS SYSTEM THAT WILL BRING RELATIVELY WARMER
TEMPS... THOUGH STILL BELOW SEASONAL VALUES...ON WEDNESDAY.
WARANAUSKAS

CHRISTMAS DAY THROUGH FRIDAY...MODELS ARE IN BASIC AGREEMENT DURING
THIS PERIOD...WITH SOME DIFFERENCES IN TIMING AND AMPLITUDE OF
FEATURES AFFECTING OUR FORECAST AREA.  AN UPPER LEVEL TROUGH
APPROACHING FROM THE WEST COAST RESULTS IN A SOUTHWESTERLY FLOW
ALOFT OVER THE FORECAST AREA.  MOISTURE AND WEAK ENERGY IN THIS FLOW
WILL RESULT IN PARTLY TO MOSTLY CLOUDY SKIES AND A CHANCE OF SNOW.
GUSTY DOWNSLOPE WINDS...ESPECIALLY OVER NORTH CENTRAL MONTANA WILL
HELP LIMIT PRECIPITATION...WITH ONLY A SLIGHT CHANCE OVER THE
PLAINS.  TEMPERATURES MODERATE DURING THIS PERIOD...WITH READINGS
FINALLY NUDGING THE FREEZING POINT ON CHRISTMAS DAY FOR MANY AREAS.
EK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  -7 -20  -8 -17 /  20  30  10  10
CTB -12 -22 -10 -21 /  20  30  10  10
HLN   5 -11  -2 -11 /  30  40  10  10
BZN   4 -12  -3 -15 / 100  40  10  10
WEY  12 -10   0 -18 /  90  80  30  20
DLN  14 -12  -6 -14 /  70  30  20  10
HVR  -4 -22  -9 -23 /  30  30  10  10
LWT  -8 -22 -11 -23 / 100  40  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON MST SATURDAY FOR MTZ014.

WIND CHILL WARNING UNTIL NOON MST SATURDAY FOR MTZ009>013-
044>046-048-049.

WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR MTZ047-
050>055.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 19, 4:30 AM MST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
430 AM MST FRI DEC 19 2008

MTZ009>013-044>051-201130-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
430 AM MST FRI DEC 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 PM
MST THIS AFTERNOON. LOCAL WINDS CHILL VALUES OF 25 TO 35 MPH ARE
POSSIBLE IN WIND PRONE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BITTERLY COLD TEMPERATURES WILL REMAIN ACROSS THE AREA THROUGH
SATURDAY NIGHT. TEMPERATURES WILL RISE ABOVE ZERO AGAIN ON SUNDAY
EXCEPT EASTERN COUNTIES WILL CONTINUE WITH TEMPERATURES BELOW
ZERO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-201130-
BEAVERHEAD-MADISON-
430 AM MST FRI DEC 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

COLD TEMPERATURES WILL CONTINUE WITH OVERNIGHT LOWS DROPPING TO 20
TO 30 BELOW ZERO IN MANY AREAS. LOCAL WIND CHILL VALUES OF 25 TO
35 BELOW ZERO ARE POSSIBLE IN WIND PRONE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BITTERLY COLD TEMPERATURES WILL CONTINUE THROUGH SATURDAY NIGHT.
TEMPERATURES ACROSS THE AREAS WILL RISE ABOVE ZERO AGAIN ON
SUNDAY. LOCAL WIND CHILLS AS LOW AS 30 BELOW ZERO ARE POSSIBLE IN
WIND PRONE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ014-052>055-201130-
CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
430 AM MST FRI DEC 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 PM
MST THIS AFTERNOON. BITTERLY COLD TEMPERATURES WILL CONTINUE TODAY
AND TONIGHT. LOCAL WINDS CHILLS TO 30 BELOW ZERO ARE POSSIBLE IN
WIND PRONE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BITTERLY COLD TEMPERATURES WILL CONTINUE THROUGH SATURDAY NIGHT.
TEMPERATURES ACROSS THE AREAS WILL RISE ABOVE ZERO AGAIN ON
SUNDAY. LOCAL WIND CHILLS AS LOW AS 30 BELOW ZERO ARE POSSIBLE IN
WIND PRONE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 10:34 AM MSTWind Chill AdvisoryTFX3 days

Nearby

Wind Chill Warnings in Montana, 2008Every wind chill warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.